Foot and hand syndrome chemo

Options
GinGin
GinGin Member Posts: 147
Hello ladies,
I’ve just realized I have foot syndrome from Chemo after searching ‘dry skin’ on this network.
I’m on Paclitaxel (Taxol), just had one treatment and going for the second Taxol on Tuesday.

My heels are slightly swollen and a little red. Just wondering any one had this side effect and what did you do to ease the pain. I had this on Friday ( yesterday) and have been putting heaps of moo goo moisturizer but doesn’t seem to help much (without knowing it is a side effect of the chemo).Will call my oncologist nurse on Monday as well. 

Hopefully, will get some tips from anyone who had this before.

Gin

Comments

  • jennyss
    jennyss Member Posts: 2,009
    Options
    I think you are on the right money putting heaps of moo goo moisturiser on your feet; also in planning to call your oncologist nurse tomorrow. Overall I had a very easy chemo experience six years ago, but I did get hand foot syndrome. Cold mitts for your hand and feet is one measure which can minimise peeling and skin cracking lol. You are calling for tips, but I hope you don't need them! Please keep in touch.

    from jennyss in Western NSW

  • GinGin
    GinGin Member Posts: 147
    Options
    Good morning @jennyss,
    I actually used cold mitts( but maybe they won’t cold enough. 

    Out of interest, where did you did it and what were your symptoms and what did your oncologist prescribe and did you have to temporary stop treatment so it heals?
  • arpie
    arpie Member Posts: 7,804
    Options
    Sorry to hear that @GinGin ... Hubby had that too and they reduced the strength of his chemo ....  1

    5-40% Urea Cream is often recommended for hand/foot syndrome ... 

    The skin usually starts peeling/flaking first up - Has your skin started to crack?  Definitely let your Onc know, if it does.  

    I also found some 'gel booties' for him (slippers) that he would wear during the day too that helped .... 

    take care & all the best xx
  • GinGin
    GinGin Member Posts: 147
    Options
    Good morning @arpie🤗,
    I’ve just inbox you 🤭.

    can you elaborate further on ‘gel booties’, please. Where did you buy them from? I seem to be so ‘lucky’ getting most of the rare side effects even when on Taxols which is supposedly to be easier than AC😅.
  • arpie
    arpie Member Posts: 7,804
    Options
    I got the Gel Booties from the chemist .... but you can get a glove AND booties set as well .... like this one
    https://thefootcareshop.com.au/products/natracure-intense-moisturising-gel-lined-booties

    I remember the booties I got were Green (and they should all have non slip bits on the bottom) ....  and was at Priceline chemists.  They were very soothing.